Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Throat feels tight and dry. Feeling low voice. Having lot of mucus at the back of the throat. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1973
Answered : 702 Questions
My throat for sometime now feels tight and dry. I have periodically difficulty talking and at times my voice is very weak and people cannot hear me when I speak. I have alot of mucus in the back off my throat and I need to swallow often
Posted Fri, 12 Jul 2013 in Ear, Nose and Throat Problems
Answered by Dr. S. Jegadeesan 2 hours later

Thanks for your inquiry,
Your throat is tight and dry
Lot of collections of mucus in the throat
The above two may cause your voice weak
The causative factor may be
1)     Side effect of OTC drugs used for some other conditions like – pain, allergy, anxiety, anti histamines, acne, etc.,
2)     Side effect of certain diseases – DM, HT, anaemia, rheumatic arthritis etc.,
3)     Smoking
4)     Infection - common cold, flu, bronchitis etc.,
5)     Any allergic reaction and irritants in the air
6)     Inflammation of vocal cords – Singers, Orators etc.,
As far as possible try to find the cause / triggers then treat accordingly
Give rest to your voice.
Stop smoking.
A balanced diet, drinking plenty of water and treating the infection (bacteria or virus) with appropriate medication is needed.
Phlegm should be coughed out as much as possible
Phlegm without blood will be alright with proper medication. If blood is there then consult the Dr.
If not relieved you may have to see an ENT Doctor to assess the inflammation of vocal cord and for any other possibilities.

I think you can find the trigger and avoid it.

Best wishes

Above answer was peer-reviewed by
Follow-up: Throat feels tight and dry. Feeling low voice. Having lot of mucus at the back of the throat. What can be done? 1 hour later
I have been taking Vagantin for sweating about 2 years but never had any problem before could it come from that? Also take Crestor for high colesterol. I quit smoking 5 years ago, I drink plenty of water, I have no flu,cold, fever etc.. no blood in the phlegm just more often then usual I need to clear my throat. The condition this time has been consistent for the past 4 weeks after returning from a business trip to Singapore and associated with a tickling cough which was gone after about 1 week. The back of the throat remains red and dry feeling but doesn`t seem swollen. I bought some antibiotic spray and began using it.
Answered by Dr. S. Jegadeesan 1 hour later
Thanks for your follow up inquiry
You are taking vagantin for 2 years as well you take Crestor
Both the drug can produce dryness of the mouth (XEROSTOMIA) either by reducing the secretion of the salivary gland or by reducing the moisture of the oral mucosa.
But as per your statement you didn’t have dryness before going to Singapore.
The dryness and increased phlegm may be due to some mild Pharyngitis + mild laryngitis (voice change) – which may need
1)     Proper Antibiotic
2)     Anti inflammatory drugs
3)     Probiotics
4)     Mouth gurgles
5)     Anti allergic drugs – if indicated
6)     Avoiding cold drinks – You can have warm water till you get alright
7)     Maintaining proper oral hygiene
8)     Voice rest
9)     Better to avoid antibiotic spray
You are advised to have an ENT consultation
I wish you all the best.
Dr. S. Jegadeesan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor